Womens Health

Recent period 1 week early then another 2 weeks later

I am 32 with a 2 year old child. I have not been on any contraceptives for 5 months now and my period is every 30 days. The most recent period was only 21 days (1 week early) and two weeks later, I got what seems like another period. Before It seemed like a period, I called the doctor who ordered a pregnancy test which came out negative. Now I am puzzled. Any Thoughts?

Sometimes ovulation or menses gets out of synch for a cycle or two and we never know why. It can be due to medications, colds, things eaten, stress, etc. Usually the rule of thumb is that if the abnormal bleeding persists 3 cycles in a row, you need to see the doctor because it may not get better on its own.

Your doctor ordered a pregnancy test because you are not on contraception and having bleeding could indicate an ectopic pregnancy or early miscarriage. With those ruled out by the negative test, it is generally safe to wait and see if the bleeding cyclicity will straighten out on its own.

Thanks for taking the time to answer my question. Since I have always had quite regular periods even prior to having a child I was a wreck for several days. Hopefully it was a one time thing....It is bad enough to have just one period a month!

Bleeding after intercourse and anovulatory problems

My question is, after intercourse I have spotting for about a day maybe two. This is a very recent thing, is it normal?

I do have a little background. I am 30 years old, and at age 18 my general practitioner put me on birth control  pills to cure abnormal bleeding. I stayed on the pill for 7 years until I had blood pressure problems.

After being taken off, my real problems began. I had no periods for 8 mos. then it was pill induced by Provera® for 2 mos. then I had a period that would last 30 days or more. After many tests my general practitioner sent me to an OB-GYN specialist. He continued the Provera®, did a hysterosalpingogram an found a blocked tube.

Knowing that I wanted to start a family he began fertility treatment. After months of Provera®, Clomid®, and frustration I stopped all the madness and said forget it. My periods regulated to three weeks of bleeding and a period every two to three months for about three years.Then I had a heavy bleed that lasted 45 days so bad that I couldn't even get out of bed and became pale and hypovolemic.

My Dr. sent me to a new OB-GYN. He explained what he thought was happening and again gave me Provera®, but this time it did not work. He proceeded with Lupron® shots and that did the trick. But my bleeding remained very heavy and lasted weeks for each period. He has done much blood work, many ultrasounds and another hysterosalpingogram to find both tubes unblocked.

Again I had a round of bleeding that was just horrid and unstoppable. Because it was right before our vacation I was put on 10 days of Provera® followed by 5 days of Clomid®. In the middle of my vacation I had very painful mid cycle bleeding that brought me home and put me in the ER only days after stopping the Clomid®.

They did an ultrasound and said that there was not much they could do to stop the bleeding, only the pain. That was about 8 weeks ago. the bleeding stopped a few days later, and now I have only had spotting after intercourse and nothing else.

I feel like I am always calling the doctors office, but I know that this isn't normal. I feel like I am going crazy. I don't know if I should call with every little problem, or wait everything out.

I have been without a period for 8 weeks now and I feel funny about calling since I was so anxious to get the bleeding to stop last time I called him. Not knowing where I am in my cycle makes it impossible to even calculate ovulation.

The bleeding (spotting) after intercourse is probably due to either direct irritation of the cervix or from starting up endometrial bleeding that is due to your basic problem of anovulation.

Since you have had many blood studies done, your doctors must have some idea of what type of anovulation you have, i.e., hypothalamic amenorrhea, polycystic ovarian disease, hyperprolactinemia, etc. Clomid® may be used to induce ovulation in any of those so that is not helpful.

Table of Contents
1. Abnormal Bleeding
2. Continuous bleeding
3. Bleeding and stress
4. Endometrial ablation
5. Spotting after sex
6. Coagulation problems
7. Bleeding stops implantation?
Login to comment

Post a comment